ADHD Home > Avoiding Concerta Withdrawal -- How to Stop Taking Concerta
Some people may wonder how to stop taking Concerta. Stimulants, such as Concerta, can cause withdrawal symptoms in people who stop taking them too quickly. However, Concerta withdrawal is more likely to happen when people take higher doses of the medication than recommended. People who take Concerta as prescribed for a legitimate medical purpose do not usually have withdrawal symptoms when stopping the drug. Some withdrawal symptoms of Concerta can include extreme fatigue, depression, and unusual behavior.
Concerta Withdrawal: An IntroductionConcerta® (methylphenidate extended release) is a prescription medication used to treat ADHD. Stimulants, including Concerta, are known to cause withdrawal symptoms in people who stop taking them too quickly. However, Concerta withdrawal is most likely to happen in people who are taking doses much higher than recommended (such as people who have a problem with Concerta abuse).
People taking Concerta at the prescribed dose for a legitimate medical purpose do not usually have withdrawal symptoms when stopping Concerta. However, if you have been taking large doses of Concerta, you may need specific instructions on how to stop taking Concerta.
Concerta Withdrawal SymptomsCertain Concerta withdrawal symptoms can include, but are not limited to:
- Extreme fatigue (tiredness)
- Unusual behavior.
Although Concerta withdrawal is generally not life-threatening, it can be very uncomfortable. It can be so uncomfortable that people will start taking Concerta again in order to relieve the Concerta withdrawal symptoms.
Also, if a pregnant woman takes Concerta, her baby may have withdrawal symptoms after it is born. If you are pregnant and taking Concerta, be sure to talk with your healthcare provider about Concerta and pregnancy.